Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 22, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 25, 2009, 4:28 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 4:28 AM EST (09:28 UTC)
- Expired
- Dec 26, 2009, 4:22 AM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
686 WHUS73 KAPX 250928 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 AM EST FRI DEC 25 2009 LMZ345-346-251730- /O.NEW.KAPX.GL.W.0022.091225T0928Z-091225T2200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 428 AM EST FRI DEC 25 2009 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-251730- /O.NEW.KAPX.GL.W.0022.091225T0928Z-091226T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 428 AM EST FRI DEC 25 2009 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
195 WHUS73 KAPX 251557 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EST FRI DEC 25 2009 LMZ345-346-252200- /O.CON.KAPX.GL.W.0022.000000T0000Z-091225T2200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 AM EST FRI DEC 25 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. && $$ LHZ345>349-LMZ323-341-342-344-LSZ321-322-260000- /O.CON.KAPX.GL.W.0022.000000T0000Z-091226T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1057 AM EST FRI DEC 25 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. && $$
621 WHUS73 KAPX 252122 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 PM EST FRI DEC 25 2009 LMZ345-346-260530- /O.CAN.KAPX.GL.W.0022.000000T0000Z-091225T2200Z/ /O.NEW.KAPX.SC.Y.0097.091225T2122Z-091226T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 422 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-260530- /O.CAN.KAPX.GL.W.0022.000000T0000Z-091226T0900Z/ /O.NEW.KAPX.SC.Y.0097.091225T2122Z-091226T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 422 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LMZ341-342-344-LSZ321-322-260530- /O.EXT.KAPX.GL.W.0022.000000T0000Z-091226T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 422 PM EST FRI DEC 25 2009 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. && $$
448 WHUS73 KAPX 260258 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 958 PM EST FRI DEC 25 2009 LHZ349-LMZ342-344-261000- /O.CAN.KAPX.GL.W.0022.000000T0000Z-091226T1000Z/ /O.EXA.KAPX.SC.Y.0097.000000T0000Z-091226T1000Z/ STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 958 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>348-LMZ341-LSZ321-322-261000- /O.CON.KAPX.GL.W.0022.000000T0000Z-091226T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 958 PM EST FRI DEC 25 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. && $$ LMZ323-345-346-261000- /O.CON.KAPX.SC.Y.0097.000000T0000Z-091226T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 958 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS73 KAPX 260922 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EST SAT DEC 26 2009 LHZ345>348-261730- /O.CAN.KAPX.GL.W.0022.000000T0000Z-091226T1000Z/ /O.NEW.KAPX.SC.Y.0098.091226T1000Z-091226T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 422 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ341-LSZ321-322-261600- /O.CAN.KAPX.GL.W.0022.000000T0000Z-091226T1000Z/ /O.NEW.KAPX.SC.Y.0098.091226T0922Z-091226T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 422 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ349-261730- /O.CAN.KAPX.SC.Y.0097.000000T0000Z-091226T1000Z/ /O.NEW.KAPX.SC.Y.0098.091226T1000Z-091226T2200Z/ STURGEON POINT TO ALABASTER MI- 422 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-342-344>346-261030- /O.CAN.KAPX.SC.Y.0097.000000T0000Z-091226T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 422 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 25, 12:03 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Dec 25, 12:03 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1203 AM EST FRI DEC 25 2009
.SYNOPSIS.../ISSUED AT 427 PM/
A STORM SYSTEM OVER TEXAS...WILL SLOWLY LIFT NORTH INTO THE CENTRAL
PLAINS TONIGHT...BEFORE MOVING INTO IOWA FRIDAY. THIS SYSTEM WILL
SLOWLY ROTATE INTO THE GREAT LAKES BY SUNDAY.
THIS SYSTEM WILL GENERATE A LIGHT WINTRY MIX OVER THE GRAND TRAVERSE
BAY REGION THIS EVENING....BEFORE OVERSPREADING THE REST OF NORTHERN
MICHIGAN TONIGHT. WARMER AIR WILL RIDE INTO STATE FRIDAY...GENERATING
MAINLY RAIN OVER NORTHERN MICHIGAN.
SNOW IS POSSIBLE FRIDAY NIGHT INTO EARLY NEXT WORK WEEK...AS THE
LAKE EFFECT MACHINE TRIES TO GET STARTED AGAIN.
SWR
&&
.SHORT TERM.../ISSUED AT 1030 PM/...REST OF TONIGHT
WHILE NOT A SIGNIFICANT EVENT (IN TERMS OF PRECIPITATION
QUANTITY)...EASILY ONE OF THE MORE CHALLENGING PRECIP TYPE FORECASTS
IN RECENT MEMORY. EXPANSIVE...BUT RATHER LIGHT...INITIAL WAA WING OF
PRECIPITATION HAS NOW ADVANCED TO THE MIGHTY MAC...DESPITE IMPRESSIVE
DEWPOINT DEPRESSION NOTED ON EARLIER SOUNDINGS. PRECIPITATION TYPE
EVEN MORE CHALLENGING THAN PLACEMENT...WITH FREEZING RAIN AND SLEET
MIXTURE BEING REPORTED AT MOST LOCATIONS...BUT A QUICK GLANCE OUT
THE WINDOW HERE REVEALS ALL SNOW (GUESS...DESPITE THE WEAK
INTENSITY...EVAPORATIONAL COOLING WINNING OUT). HOWEVER...
INTERESTINGLY...POINTS TO THE NORTH IN THE STRAITS REGION HAVE
REPORTED LIGHT FREEZING RAIN FOR THE PAST COUPLE HOURS...WITH VERY
SLICK CONDITIONS AND EVEN SOME ROAD CLOSURES. NOW...AREAS EAST OF
I-75 AND CHIPPEWA COUNTY IN EASTERN UPPER HAVE REPORTED VERY LITTLE
PRECIPITATION WITH LIGHTER MID LEVEL ECHOS SIMPLY NOT OVERCOMING DRY
WEDGE. REGIONAL RADARS SHOW BACK EDGE OF MOST WIDESPREAD ACTIVITY
ALREADY ADVANCING INTO OUR SOUTHERN ZONES...WITH SOME MORE SPOTTY
ACTIVITY DEVELOPING JUST SOUTH OF OUR BORDER. TEMPERATURES
STRUGGLING BETWEEN WEAK LOW LEVEL WAA...LATENT HEAT RELEASE...AND
EVAPORATIONAL COOLING...WITH READINGS JUST STARTING TO INCH THEIR
WAY UP. UPSHOT TO ALL OF THIS...WILL EXPAND WINTER WEATHER HEADLINES
THROUGH THE STRAITS REGION (CHEBOYGAN...EMMET...AND MACKINAC
COUNTIES) AND EXTEND IT THROUGH 2AM (MORE TO ACCOUNT FOR RESIDUE
EFFECTS THAN MUCH ADDITIONAL PRECIPITATION). PRECIPITATION COVERAGE
SHOULD CONTINUE TO SCATTER OUT AS THE NIGHT PROGRESSES...WITH SOME
AREAS CHANGING TO PLAIN RAIN AS TEMPERATURES CONTINUE TO SLOWLY
WARM.
MSB
&&
.LONG TERM.../ISSUED AT 427 PM/...FRIDAY AND BEYOND
MAIN CONCERN FOR THE FORECAST IS THE LOW AND THE RA/FZRA/SN CHANCES.
CHRISTMAS...THERMAL PROFILES ARE GOING MORE TOWARD RAIN BY 15Z. WILL
ALLOW FOR SOME SNOW INLAND IN THE MORNING, BUT AS BOTH THE GFS AND
THE NAM POINT TO IS THE SIZABLE WARM NOSE THAT WILL MELT MOST IF
NOT ALL OF THE SNOW. WARM ADVECTION AT THE SFC WILL THEN WORK ITS
WAY INTO THE MAIN AREAS SO THAT EVEN IN E UPPER THAT IT SHOULD BE
ALL RAIN.
CHRISTMAS NIGHT...AFTER 00Z, THE SFC LOW PUSHES THE COLD AIR BACK
INTO THE REGION AND CHANGES THE P-TYPE BACK TO SNOW. CONSIDERING
THAT IT IS OVER 36 HOURS AWAY, WONT GET TOO CUTE WITH TIMING, BUT
WILL PROBABLY SEE A GRADUAL CHANGE OVER BETWEEN 00Z AND 03Z. MID
LEVEL DRYING PUSHES IN, BUT THE COLDER AIR AT 850 MB ALLOWS THE
MOISTURE STILL AROUND 70% TO 80% AT THE -10C LEVEL FOR PREDOMINATELY
SNOW. ALTHOUGH IT THE SNOW SHOWERS WILL BECOME MORE SCATTERED WITH
TIME.
SATURDAY...MORE COLD AIR, MORE MOISTURE AND THE SFC LOW IS STILL TO
THE SW OF THE REGION. SO WILL EXPECT THAT THERE WILL BE MORE SNOW
SHOWERS SCATTERED AROUND THE FORECAST. WINDS CONTINUE OUT OF THE SE.
SO WILL HAVE TO BE ON THE WATCH FOR LES FROM THE SE. THE MAIN
CHANCES FOR SNOW WILL BE IN NW LOWER AND E UPPER AS THE LFQ OF THE
500 MB JET MOVES OVER THE FORECAST AREA.
SATURDAY NIGHT...THE UPWARD DYNAMIC FORCING CONTINUES TO FOCUS NEAR
N LOWER. IT LOOKS LIKE WITH THE TROUGHS, THAT THE MAIN FOCUS WILL
PUT IT IN MORE OR LESS ON A LINE FROM MBL TO PZQ.
SUNDAY...WILL SEE HOW THIS PANS OUT, BUT THE LOW CONTINUES TO MOVE
OVER N LOWER WITH THE CORE BY 00Z, GETTING TO EAST SIDE OF THE
STATE. THIS WILL ALLOW LES TO BEGIN TO DEVELOP BY THE AFTERNOON.
OVERNIGHT, LES LOOKS TO BE THE BEST BET AS THE 850 MB TEMPERATURES
ARE AROUND -10C WITH NW OR NNW WINDS.
EXTENDED (MONDAY THROUGH THURSDAY)...MAIN CONCERN FOR THE EXTENDED
PORTION OF THE FORECAST PACKAGE WILL BE THE SPEED OF WHICH THE
VERTICALLY STACKED LOW MOVES OUT OF THE FORECAST AREA. SUNDAY, AS
THE LOW FILLS, IT BEGINS TO MOVE OUT OVER N LOWER AS THE NEXT PIECE
OF 500 MB ENERGY KICKS THE SYSTEM EAST AS IT FILLS AND OPENS. SO
SNOW SHOWERS AS THE SYSTEM MOVES OUT WITH LES ASSOCIATED DEPENDING
ON THE WIND DIRECTIONS. MONDAY, A COLD FRONT MOVES INTO THE REGION
AND TO KICK OFF SOME MORE SNOW SHOWERS AND PROBABLY LAKE SNOW POST
FRONTAL. TUESDAY, 500 MB HEIGHTS BUILD WITH THE SFC HIGH BUILDING
INTO THE REGION. SYNOPTIC MOISTURE SHOULD WANE, SO WILL THINK THAT
THERE COULD BE SOME CLEARING THROUGH THE DAY AND INTO THE NIGHT.
WEDNESDAY, THE HIGH MOVES TO THE EAST AND A WARM FRONT MOVES THROUGH
UPPER MICHIGAN. WITH ANOTHER 500MB WAVE MOVING OUT OF THE CENTRAL
ROCKIES. THE BULK OF WEDNESDAY WILL BE DRY, BUT THERE IS A CHANCE
FOR SOME SNOW IN E UPPER WITH THE FRONT. THURSDAY, A NEW COLD FRONT
WILL MOVE THROUGH THE REGION AND LOOKS LIKE IT WILL KICK OFF SNOW AS
IT MOVES THROUGH.
JSL
&&
.MARINE.../ISSUED AT 427 PM/
EAST/SOUTHEAST WINDS ANTICIPATED TO INCREASE TONIGHT...REACHING GALE
FORCE ACROSS THE LAKE MICHIGAN/HURON NEARSHORE ZONES...LATER TONIGHT
INTO CHRISTMAS DAY. CURRENT GALE WARNINGS/SMALL CRAFT ADVISORIES
WILL CONTINUE.
ADAM
&&
.AVIATION.../ISSUED AT 1202 AM/...VALID FOR 06Z TAFS
CLOUDS REMAIN A FORMIDABLE CHALLENGE ACROSS ALL TAF SITES
THROUGH THE NIGHT AS INITIAL SLUG OF WAA PRECIPITATION PULLS NORTH OF
THE REGION. MVFR TO HIGH IFR CIGS EXPECTED AT BOTH KPLN AND KAPN
WHERE LOW LEVEL MOISTURE (POSSIBLE SOME LAKE HURON INFLUENCE)
REMAINS. TOUGHER CALL AT KTVC AS DOWNSLOPE WINDS HELP MIX OUT LOW
OVERCAST THROUGH THE EARLY MORNING HOURS. NEXT ROUND OF HEAVIER RAIN
SHOULD PIVOT SOUTH TO NORTH FAIRLY RAPIDLY FRIDAY MORNING.
THIS...COMBINED WITH WARM AIR ADVANCING OVER DEEP NORTHERN MICHIGAN
SNOWPACK SHOULD LEAD TO WIDESPREAD IFR STRATUS FIELD. WILL ALSO SEE
SOME VIS RESTRICTIONS AS LIGHT FOG ADVECTS OFF THE SNOWPACK AND
DURING HEAVIER RAIN. THESE CONDITIONS SHOULD CONTINUE THROUGH FRIDAY
EVENING...WITH PERHAPS RAIN BECOMING MIXED WITH OR CHANGING TO SNOW
LATE. GUST EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH THIS TAF
PERIOD.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 2 AM EST EARLY THIS MORNING FOR
MIZ015>017-019>022-025>028-031>034-041.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342-
344>346.
LH...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LSZ321-
322.
&&Hazardous weather outlook, Dec 25, 1:45 AM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 145 AM EST FRI DEC 25 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 145 AM EST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT GALE FORCE WINDS GUSTS ARE EXPECTED ON THE LAKE MICHIGAN AND LAKE HURON NEARSHORE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF FREEZING RAIN WILL IMPACT MAINLY THE HIGHER TERRAIN OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN AFTER DAYBREAK CHRISTMAS DAY...LEADING TO SLIPPERY CONDITIONS ON SOME AREA ROADWAYS. GALE FORCE WINDS ARE EXPECTED WITHIN LAKE MICHIGAN AND LAKE HURON NEARSHORE ZONES FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PASS ALONG ICE REPORTS TO THE NATIONAL WEATHER SERVICE. KAS
In the hours before
Local storm report, Dec 24, 10:35 PM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FREEZING RAIN 1 W MAPLE CITY 44.85N 85.89W
12/24/2009 M0.10 INCH LEELANAU MI TRAINED SPOTTER
3 HR TOTAL THRU 1030 PM.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:13 AM EST | Winter Weather Advisory | APX | 3 hr | |
| Dec 25, 4:22 AM EST | Winter Weather Advisory | APX | Antrim, Crawford, Gladwin, Kalkaska, Missaukee, Montmorency and 5 more | 9 hr |
| Dec 25, 4:22 PM EST | Small Craft Advisory | APX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.